Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 49, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 25, 2010, 2:18 PM CDT for Tuscaloosa County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 2:18 PM CDT (19:18 UTC)
- Expired
- Jun 25, 2010, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WGUS54 KBMX 251918 FFWBMX ALC125-252230- /O.NEW.KBMX.FF.W.0049.100625T1918Z-100625T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 218 PM CDT FRI JUN 25 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 530 PM CDT * AT 218 PM CDT...WATER IS PONDING ON ROADS IN TUSCALOOSA AND AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL OCCUR BY 330 PM. THIS WILL RESULT IN FLOODING OF ROADS ACROSS THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HOLT...NORTHPORT...TUSCALOOSA...BROOKWOOD...BRYANT DENNY STADIUM... COALING...DEERLICK CREEK CAMPGROUNDS...LAKE LURLEEN STATE PARK... LAKE WILDWOOD...MCFARLAND MALL AND UNIVERSITY MALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3331 8769 3327 8727 3304 8736 3304 8766 $$ STEFKOVICH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:10 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 25, 1:10 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT FRI JUN 25 2010 .UPDATE...AFTERNOON DISCUSSION. && .DISCUSSION... HAVE INCREASED THE POPS FOR THIS AFTERNOON TO 70 PERCENT NORTH AND 30 PERCENT SOUTH. NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO AFFECT THE NORTHERN HALF OF CWA THIS AFTERNOON WHERE CONVECTION HAS STARTED EARLY TODAY. WILL HAVE TO WATCH THE SOUTHERN HALF FOR OUTFLOW BOUNDARIES AND AN INCREASE IN COVERAGE. 03 && .AVIATION...18Z TAF DISCUSSION. SCATTERED TO WIDESPREAD THUNDERSTORMS ARE ONGOING AT OR IN THE VICINITY OF TCL EET BHM AND ANB AND ARE EXPECTED TO INCREASE IN BOTH COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS. MGM AND TOI WILL LIKELY EXPERIENCE THUNDERSTORMS BY 20-21Z. BRIEF INTENSE RAINFALL MAY RESULT IN VISIBILITY BELOW 1 MILE...AND ABRUPT WIND CHANGES IN BOTH SPEED AND DIRECTION ARE POSSIBLE AT ALL SITES. WET MICROBURSTS ARE ALSO A CONCERN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO GRADUALLY DIMINISH IN INTENSITY AND COVERAGE AFTER SUNSET...BUT A FEW STORMS MAY LINGER AS LATE AS 06Z. PREVAILING WINDS WILL GENERALLY BE FROM WEST AT AROUND 5-7 KNOTS...THEN BECOMING CALM OVERNIGHT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 25, 10:30 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1030 AM CDT FRI JUN 25 2010 ALZ011>015-017>050-261530- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1030 AM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SEVERE STORMS ARE POSSIBLE BETWEEN NOON AND 8 PM...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CALERA TO HEFLIN. WHILE MOST OF THESE STORMS ARE EXPECTED TO CONTAIN GUSTY WINDS OF 50 MPH OR LESS AND SMALL HAIL...A FEW COULD REACH SEVERE LIMITS WITH WINDS IN EXCESS OF 60 MPH. ELSEWHERE...FURTHER SOUTH...STRONG STORMS WILL BE POSSIBLE BETWEEN NOON AND 8 PM. WIND GUSTS LESS THAN 50 MPH WILL BE THE MAIN THREAT...ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ACROSS THE NORTH THIS AFTERNOON. 17/KLAWS
In the hours before
Special weather statement, Jun 25, 1:55 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 155 PM CDT FRI JUN 25 2010 ALZ025-027-252000- SHELBY AL-TALLADEGA AL- 155 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND EASTERN SHELBY COUNTIES UNTIL 300 PM CDT... AT 152 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR WILSONVILLE...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WILSONVILLE... CHILDERSBURG... SYLACAUGA... FAYETTEVILLE... GASTON STEAM PLANT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 12/SIRMON
Special weather statement, Jun 25, 1:57 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 157 PM CDT FRI JUN 25 2010 ALZ017-251945- BLOUNT AL- 157 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLOUNT COUNTY UNTIL 245 PM CDT... AT 156 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR CLEVELAND...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLOUNTSVILLE... CLEVELAND... ONEONTA... FAIRVIEW... ROSA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. 12/SIRMON
Special weather statement, Jun 25, 2:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 203 PM CDT FRI JUN 25 2010 ALZ013-251945- FAYETTE AL- 203 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE COUNTY UNTIL 245 PM CDT... AT 202 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF FAYETTE...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BANKSTON... BERRY... 27
Local storm report, Jun 25, 2:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 5 SW HOLT 33.20N 87.56W
06/25/2010 E0.75 INCH TUSCALOOSA AL TRAINED SPOTTER
DEARING PLACE SUBDIVISION
&&
KSUMRALLSpecial weather statement, Jun 25, 2:07 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CDT FRI JUN 25 2010 ALZ014-251945- WINSTON AL- 207 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WINSTON COUNTY UNTIL 245 PM CDT... AT 202 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR MORELAND...OR 11 MILES NORTHWEST OF ARLEY...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MORELAND... BRUSHY LAKE... INMANFIELD... ADDISON... NESMITH... 27
Local storm report, Jun 25, 2:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HEAVY RAIN 5 SW HOLT 33.20N 87.56W
06/25/2010 E0.00 INCH TUSCALOOSA AL TRAINED SPOTTER
12TH AND 13TH STREETS COMPLETELY COVERED WITH 4 TO 5
INCHES OF WATER FOR ABOUT 500 FEET.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:52 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 38 min |
| Jun 25, 2:06 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 54 min |
| Jun 25, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 54 min |
| Jun 25, 2:23 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Tuscaloosa | 30 min |
| Jun 25, 2:25 PM CDT | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 65 min |
| Jun 25, 2:47 PM CDT | Areal Flood Advisory | BMX | Winston | 58 min |
| Jun 25, 2:59 PM CDT | Flash Flood Warning | BMX | Winston | 3 hr |
| Jun 25, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 37 min |
| Jun 25, 4:05 PM CDT | Areal Flood Advisory | BMX | Marion | 3 hr |
| Jun 25, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 34 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.